Alert archive / Pennsylvania / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 22, 2011Berks County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 22, 2011, 1:48 PM EDT for Berks County, Pennsylvania. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2011, 1:48 PM EDT (17:48 UTC)
Expired
Jun 22, 2011, 2:45 PM EDT
In force
57 min
Issued by
NWS Philadelphia/Mount Holly

County Berks County, PA

The radar

The Philadelphia radar (KDIX), 113 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WWUS81 KPHI 221748
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 PM EDT WED JUN 22 2011

PAZ060-061-067>069-221845-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
148 PM EDT WED JUN 22 2011

...A DEVELOPING THUNDERSTORM WILL AFFECT PORTIONS OF 
BERKS...CHESTER...AND MONTGOMERY COUNTIES...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
DEVELOPING THUNDERSTORM ABOUT 15 MILES SOUTH OF READING...MOVING 
EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR NEW MORGAN AND 
ELVERSON AROUND 200 PM...BIRDSBORO AND LORANE AROUND 215 PM...SOUTH 
POTTSTOWN AND POTTSTOWN AROUND 230 PM...AND GILBERTSVILLE AND 
ROYERSFORD AROUND 245 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS 
STORM.

LAT...LON 4047 7549 4005 7541 4004 7543 4003 7542
      4004 7595 4011 7595 4014 7590 4020 7599
      4024 7604

$$

MPD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 22, 11:04 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 22, 11:04 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1104 AM EDT WED JUN 22 2011

.SYNOPSIS...
SURFACE WARM FRONT WILL SLOWLY CONTINUE TO PUSH THROUGH OUR CWA
TODAY AND STALL OVER OUR NORTH. IT WILL THEN START TO MOVE SOUTH
AGAIN TONIGHT AND THEN BACK TO THE NORTH ON THURSDAY, DOING A
NORTH SOUTH DIURNAL DANCE. A COLD FRONT SHOULD THEN SWEEP THROUGH
ON FRIDAY AND FINALLY KICK THE WARM TO OUR NORTH ON FRIDAY. THIS
COLD FRONT WILL THEN STALL TO OUR SOUTHEAST THROUGH THE WEEKEND.
HIGH PRESSURE TRIES TO MAKE A RETURN ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED SHOWERS AND TSTMS OCCURRED THIS MORNING ACROSS
CHESTER...DELAWARE AND PHILADELPHIA COUNTIES. OTHER THUNDERSTORMS
DEVELOP ACROSS EASTERN SUSSEX AND MUCH OF MORRIS COUNTIES. THE
STORMS OVER MORRIS COUNTY DROPPED HEAVY RAINS FOR AWHILE. THE
ACTIVITY HAS DECREASED OVER THE PAST HOUR. GRIDS HAVE BEEN
ADJUSTED ACCORDINGLY.

MORE SHOWERS/TSTMS WILL DEVELOP THIS AFTERNOON IN THE HEAT OF THE
DAY. HUMIDITY LEVELS CONTINUE TO INCREASE...SO HEAVY RAINS WILL BE
A THREAT FROM ANY TSTMS TODAY. CAPE VALUES WILL INCREASE THIS
AFTERNOON WITH NOT MUCH OF A CAP TO HOLD BACK ANY TSTMS FROM DEVELOPING.
A SLIGHT RISK FOR SEVERE WEATHER CONTINUES WITH SOME RISK FOR
STRONG GUSTY WINDS AND HAIL.

PUBLIC PRODUCTS HAVE BEEN UPDATED AND SENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
ON-GOING CONVECTION ACROSS MUCH OF OUR CWA WILL SLOWLY BEGIN TO
TAPER OFF DURING THE LATE EVENING HOURS. THE AIRMASS WILL STILL BE
SOUPY ENOUGH TONIGHT THAT SHOWERS ARE LIKELY ACROSS OUR NORTHERN
ZONES. THIS IS WHERE ANOTHER PIECE OF ENERGY WILL BE MOVING
THROUGH AS MID-LEVEL HEIGHTS CONTINUE TO FALL IN APPROACH OF A
MID-LEVEL CLOSED LOW SYSTEM. STILL BEING IN THE WARM SECTOR, AGAIN
DEPENDING ON THE EXACT POSITIONING OF THE FLAKY WARM FRONT,
UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE
SHORT-TERM PERIOD.

WEDNESDAY NIGHT THE WARM FRONT SHOULD BEGIN TO MOVE BACK TOWARDS
THE SOUTH AS ANY RAIN AHEAD OF THE FRONT WILL TEND TO STALL THE
FRONT AND ACTUALLY PUSH IT SOUTH, DUE TO COOLER AIR AHEAD. THE
FRONT WILL CONTINUE TO ACT AS A LIFTING MECHANISM FOR ANY
CONVECTION TO GET STARTED. DURING THE DAY THURSDAY, THE WARM FRONT
WILL ONCE AGAIN START TO MARCH TOWARDS THE NORTH AND WILL MORE
THAN LIKELY NOT MAKE IT TOO FAR...CONVECTION AGAIN WILL INITIATE
IN THE MOIST UNSTABLE AIRMASS IN PLACE. WITH FALLING MID-LEVEL
HEIGHTS ON THURSDAY, MID-LEVEL LAPSE RATES SHOULD BEGIN TO
STEEPEN AND ANY WARM NOSE ALOFT WILL TEND TO STRAIGHTEN OUT WHICH
AGAIN COMBINED WITH THE WARM FRONTAL CONVERGENCE ZONE, MAKE FOR
SEVERE CONVECTION.

AS THE SURFACE LOW OVER THE GREAT LAKES CONTINUES TO SPIN AND MOVE
EASTWARD A COLD FRONT IS DRAGGED TOWARD THE REGION ON FRIDAY. THIS
SHOULD PUSH THE WARM FRONT TO OUR NORTH AND KEEP IT THERE. ALOFT,
THE MID-LEVEL CLOSED LOW IS STACKED OVER THE SURFACE LOW AND
THEREFORE ONCE THE FRONT MEANDERS THROUGH OUR REGION IT WILL
EVENTUALLY STALL TO OUR SOUTHEAST. WE WILL THEN SEE A WAVE OF
ENERGY RIDE ALONG THE STALLED FRONT TO PROVIDE YET ANOTHER CHANCE
OF UNSETTLED AND CONVECTIVE WEATHER.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
LOTS OF FLOW ALOFT TO START AS THE UPPER MIDWEST TROF LIFTS INTO SE
CANADA AND WEAKENS OVER THE WEEKEND WITH HEIGHTS AT 500 MB SLOWLY
RISING-WARMING....SUGGESTING AT LEAST A TEMPORARY RESPITE FROM THE
SHOWERY PATTERN.

TEMPS: WARMER THAN NORMAL THROUGH AT LEAST SATURDAY BUT MAY COOL
SLIGHTLY TO NEAR NORMAL NEXT SUNDAY MONDAY AND TUESDAY.

QPF: MOST EVIDENT OPPORTUNITIES FOR RAINFALL APPEAR TO BE FRIDAY
NIGHT-SATURDAY NIGHT WITH A PROBABLE DRIER PERIOD SHAPING UP SUNDAY
AND MONDAY.

CONFIDENCE: ABOVE AVERAGE THROUGH SUNDAY FOR TEMPS/QPF
OPPORTUNITIES-TRENDS AS POSTED IN THE DETERMINISTIC 330 PM FCST.

THEREAFTER...LOTS OF MODEL SPREAD ON SOLUTIONS FOR NEXT
MONDAY-TUESDAY AND CONFIDENCE ON QPF IS MUCH BELOW AVG THEN.

THE DAILIES BELOW...

FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE PRIMARY TROUGH ALOFT IN
THE GREAT LAKES WILL SLOWLY WEAKEN NEWD INTO SE CANADA. THAT
PROBABLY MEANS...MAINLY DIURNAL HEAT DRIVEN AFTERNOON-EVENING
SHOWERS/SCT TSTMS IN THE WARM SECTOR AHEAD OF THE COOL FRONT.
12Z/21 EC AND GEFS SFC FRONTAL PASSAGE EVOLUTION DIFFER.  ITS
POSSIBLE MOST OF THIS 36 HOUR PERIOD WILL BE RAIN-FREE.

SUNDAY/MONDAY...THE COOL FRONT SHOULD PASS OFFSHORE AND A RAIN-FREE
LOW HUMIDITY PERIOD SHOULD OCCUR SUNDAY INTO MONDAY.  THERE COULD BE
SOME LEFTOVER SHOWERS IN THE MORNING IN THE SOUTHERN PART OF THE
FORECAST AREA BUT CONFIDENCE IS LESS THAN AVERAGE ON THE POTENTIAL
SHOWERS FOR EARLY SUNDAY.

NEXT TUESDAY...LOW CONFIDENCE FORECAST AS MODEL SOLUTIONS VARY. ODDS
AS OF THIS WRITING FAVOR AT LEAST DRY START BUT CAN SEE A SOGGIER
SCENARIO IF A TROUGH ALOFT DEVELOPS OVERHEAD AS HINTED IN SOME OF
THE MODEL MEMBERS.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS CONTINUE ACROSS THE FORECAST AREA EARLY THIS
MORNING...WITH CONVECTION WELL NORTH OF THE AREA...AND A MORE
IMPRESSIVE AREA OF CONVECTION SOUTH CENTRAL PENNSYLVANIA...EASTERN
MARYLAND AND CENTRAL DELAWARE. THE SOUTHERN AREA OF CONVECTION
APPEARS TO BE FORMING ALONG AND JUST AHEAD OF A SURFACE FRONT
THROUGH THE REGION.

BASED ON THE MOVEMENT OF THE CONVECTION...KILG WAS THE ONLY TERMINAL
SITE TO HAVE AN EXPLICIT MENTION OF CONVECTION EARLY THIS MORNING.
THE AIRMASS IS FAIRLY STABLE TO THE EAST OF THE FRONT...AND THE
CONVECTION SHOULD BECOME ELEVATED AS IT MOVES EAST. IT IS POSSIBLE
THAT KMIV COULD BE AFFECTED LATER THIS MORNING AS WHATEVER SURVIVES
MOVES EAST. THIS IS NOT INCLUDED IN THE TERMINAL FORECAST...AND IT
WILL BE AMENDED AS NEEDED.

AFTER SOME MVFR CONDITIONS IN PATCHY FOG AND HAZE THROUGH ABOUT 1300
UTC...THE FORECAST WILL BE INFLUENCED IN LARGE PART BY THE POSITION
OF THE SURFACE FRONT. NORTH OF THE FRONT...CONDITIONS SHOULD REMAIN
VFR WITH STABLE CONDITION. SOUTH OF THE FRONT...VFR CONDITIONS ARE
EXPECTED WITH POSSIBLE CONVECTION AS CONDITIONS BECOME MODERATELY
UNSTABLE ALONG WITH JUST ENOUGH SHEAR FOR ORGANIZATION. SINCE THE
DEVELOPMENT OF NEW CONVECTION IS MORE THAN 6 HOURS AWAY...THE
POTENTIAL WAS INCLUDED AS A CB REMARK.

THE POTENTIAL FOR CONVECTION SHOULD DIMINISH AFTER ABOUT 0300 UTC
THURSDAY. AFTER THIS...THE FORECAST BECOMES A BIT MORE PROBLEMATIC
AS THE NAM MODEL SOUNDINGS AND MOS SUGGEST IFR CEILINGS WILL DEVELOP
IN THE SOUTH TO SOUTHEAST FLOW. THIS WILL BE HIGHLY DEPENDENT ON
WHERE THE SURFACE FRONT IS. FOR NOW...THIS WAS HINTED AT WITH A
SCATTERED DECK BELOW 1000 FEET. THIS WILL BE EXPANDED UPON FOR THE
1200 UTC TERMINAL FORECAST ISSUANCE.

OUTLOOK...
ANY IFR CEILINGS SHOULD DISSIPATE THURSDAY MORNING (IF THEY OCCUR AT
ALL)...AND GENERALLY VFR CONDITIONS ARE EXPECTED THURSDAY. ONCE
AGAIN...CONVECTION BECOMES POSSIBLE SOUTH OF THE FRONT. WITH A BIT
MORE ORGANIZATION (BASED ON THE MID LEVEL WIND PATTERN)...CONVECTION
COULD BECOME MORE WIDESPREAD THURSDAY AFTERNOON AND EVENING. RIGHT
NOW...IT WOULD APPEAR AS THOUGH THE BEST CHANCE OF CONVECTION DURING
THIS TIME WOULD BE SOUTH OF KPHL.

GENERALLY VFR CONDITIONS ARE EXPECTED THURSDAY NIGHT...WITH LOCAL
MVFR VISIBILITIES IN FOG. MORE CONVECTION IS POSSIBLE FRIDAY
AFTERNOON AND AGAIN SATURDAY AFTERNOON. OUTSIDE OF THESE
AREAS...GENERALLY VFR CONDITIONS ARE EXPECTED FRIDAY INTO SATURDAY.

&&

.MARINE...
THE MAIN FORECAST PROBLEM EARLY THIS MORNING IS CONVECTION. AT THIS
POINT...AS THE THUNDERSTORMS MOVE INTO A MORE STABLE AIRMASS...WIND
GUSTS SHOULD REMAIN BELOW 35 KNOTS ON THE COASTAL WATERS THROUGH
DAYBREAK.

AFTER THIS THREAT PASSES...THE FORECAST WILL HINGE UPON THE POSITION
OF THE QUASI WARM FRONT...WHICH IS APPROACHING DELAWARE BAY EARLY
THIS MORNING. FOR THE MOST PART...DELAWARE BAY AND THE OCEAN WATERS
SOUTH OF LITTLE EGG SHOULD REMAIN IN THE WARM SECTOR...AND THE
SOUTHERLY GRADIENT SHOULD PRODUCE GUSTS TO 20 KNOTS DURING THE
AFTERNOON AND EVENING TODAY...THURSDAY AND PERHAPS EVEN FRIDAY.

NORTH OF THIS...AS THE FRONT WAVERS...WINDS SHOULD BE LIGHTER
THROUGH THURSDAY NIGHT INTO FRIDAY MORNING. THE BEST CHANCE OF SMALL
CRAFT CONDITIONS MAY BE FRIDAY AFTERNOON INTO FRIDAY NIGHT...AS THE
DEPTH OF THE MIXED LAYER MAY INCREASE ENOUGH FOR 25 KNOT GUSTS.

THE SOUTHERLY FETCH COULD ALSO RESULT IN 5 FOOT SEAS FOR ALL OCEAN
WATERS...STARTING AS EARLY AS LATE FRIDAY AFTERNOON AND LAST INTO
SATURDAY. THIS IS OF COURSE BASED ON THE ASSUMPTION THAT THE
SOUTHERLY WIND WILL MAKE IT TO THE OCEAN SURFACE...THROUGH THE
LOWERED MIXED LAYER.

WINDS AND SEAS SHOULD START TO DROP SATURDAY AFTERNOON...AS A COLD
FRONT APPROACHES FROM THE WEST. WINDS AND SEAS SHOULD DROP BELOW
SMALL CRAFT LEVELS SATURDAY NIGHT INTO SUNDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...O'HARA
SHORT TERM...HEAVENER
LONG TERM...DRAG
AVIATION...HAYES
MARINE...HAYES
Hazardous weather outlook, Jun 22, 3:59 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
359 AM EDT WED JUN 22 2011

NJZ001-007>010-012-015-PAZ054-055-062-230800-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-NORTHAMPTON-
359 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ013-014-016>027-PAZ060-061-
067>071-230800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
359 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-230800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
359 AM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 8:00 AM EDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 AM EDT WED JUN 22 2011

NJZ018-019-PAZ068>071-221300-
BUCKS PA-CAMDEN NJ-DELAWARE PA-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
800 AM EDT WED JUN 22 2011

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
DELAWARE...MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 751 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN CHESTER COUNTY...NEAR NEWTOWN
SQUARE...MOVING NORTHEAST AT 20 MPH. THE THUNDERSTORM WILL CONTINUE
TO MOVE NORTHEAST ACROSS THE METRO PHILADELPHIA REGION AND THEN UP
ALONG THE DELAWARE RIVER OVER THE NEXT HOUR.

DOWNPOURS AND BRIEFLY GUSTY WINDS MAY OCCUR WITH THIS STORM.

LAT...LON 4008 7475 3985 7540 3997 7548 3999 7545
      4000 7546 4002 7542 4004 7543 4007 7537
      4008 7539 4032 7493

FORECASTER:PO
Special weather statement, Jun 22, 8:39 AM EDT, 5 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
839 AM EDT WED JUN 22 2011

NJZ001-008-221315-
MORRIS NJ-SUSSEX NJ-
839 AM EDT WED JUN 22 2011

...THUNDERSTORMS ACROSS NORTHERN NEW JERSEY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A FEW THUNDERSTORMS
ACROSS MORRIS AND EASTERN SUSSEX COUNTIES OF NORTHERN NEW JERSEY.
THESE THUNDERSTORMS WILL BE MOVING NORTHEAST AROUND 30 MPH. THEY
WILL AFFECT EASTERN SUSSEX COUNTY AND NORTHEAST MORRIS COUNTY
THROUGH 930 AM.

VERY HEAVY RAINS WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4119 7437 4104 7449 4105 7444 4097 7427
      4089 7427 4090 7429 4088 7434 4086 7432
      4073 7437 4064 7452 4070 7451 4074 7456
      4071 7474 4073 7483 4078 7489 4091 7477
      4109 7499 4115 7491 4127 7484 4135 7470

FORECASTER:PO
Special weather statement, Jun 22, 9:31 AM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
931 AM EDT WED JUN 22 2011

NJZ001-008-221415-
MORRIS NJ-SUSSEX NJ-
931 AM EDT WED JUN 22 2011

...AN AREA OF STRONG THUNDERSTORM WILL AFFECT MORRIS AND SUSSEX
COUNTIES...

AT 928 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS ACROSS SUSSEX AND MORRIS COUNTIES OF
NORTHERN NEW JERSEY. THE STORMS WERE MOVING EAST AT 30 MPH. THE
THUNDERSTORM WILL CONTINUE TO AFFECT THE AREA THROUGH 1015 AM.

VERY HEAVY RAINS WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. THREE QUARTERS OF AN INCH OF RAIN FELL IN A SHORT PERIOD OF
TIME IN BUTLER NJ RECENTLY WITH THIS ACTIVITY.

WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING ARE MAY OCCUR WITH THESE
STORMS.

LAT...LON 4119 7437 4104 7449 4105 7444 4098 7428
      4089 7427 4090 7429 4089 7434 4086 7432
      4073 7437 4064 7452 4070 7451 4074 7456
      4071 7474 4073 7483 4078 7489 4091 7477
      4109 7499 4115 7491 4127 7484 4135 7470

FORECASTER:PO
Special weather statement, Jun 22, 12:18 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1218 PM EDT WED JUN 22 2011

DEZ003-004-221715-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1218 PM EDT WED JUN 22 2011

...A FEWSTRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY DELAWARE...

AT 1212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEAST SUSSEX COUNTY DELAWARE...MOVING
EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR LEWES AROUND 1230 PM
AND REHOBOTH BEACH AROUND 1235 PM.

OTHER SHOWERS AND THUNDERSTORMS MAY AFFECT THE AREA THROUGH 100 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3874 7535 3880 7516 3879 7511 3881 7508
      3878 7506 3874 7507 3868 7505 3862 7505
      3861 7508 3862 7509 3860 7515 3857 7528

FORECASTER:PO
Special weather statement, Jun 22, 1:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 PM EDT WED JUN 22 2011

PAZ060-061-067>069-221845-
BERKS PA-BUCKS PA-CHESTER PA-LEHIGH PA-MONTGOMERY PA-
148 PM EDT WED JUN 22 2011

...A DEVELOPING THUNDERSTORM WILL AFFECT PORTIONS OF
BERKS...CHESTER...AND MONTGOMERY COUNTIES...

AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM ABOUT 15 MILES SOUTH OF READING...MOVING
EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR NEW MORGAN AND
ELVERSON AROUND 200 PM...BIRDSBORO AND LORANE AROUND 215 PM...SOUTH
POTTSTOWN AND POTTSTOWN AROUND 230 PM...AND GILBERTSVILLE AND
ROYERSFORD AROUND 245 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

EXPECT SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING FROM THIS
STORM.

LAT...LON 4047 7549 4005 7541 4004 7543 4003 7542
      4004 7595 4011 7595 4014 7590 4020 7599
      4024 7604

MPD

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:31 AM EDTSpecial Marine WarningPHI59 min
Jun 22, 8:39 AM EDTSpecial Weather StatementPHIMorris, Sussex36 min
Jun 22, 9:31 AM EDTSpecial Weather StatementPHIMorris, Sussex44 min
Jun 22, 3:07 PM EDTSevere Thunderstorm WarningPHIBurlington, Ocean53 min
Jun 22, 3:59 PM EDTSpecial Weather StatementPHIMercer61 min
Jun 22, 3:59 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean61 min
Jun 22, 4:06 PM EDTSpecial Marine WarningPHI84 min
Jun 22, 4:09 PM EDTSpecial Weather StatementPHISussex66 min
Jun 22, 4:17 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem58 min
Jun 22, 4:37 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren53 min
Jun 22, 4:39 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean, Somerset66 min
Jun 22, 4:53 PM EDTTornado WarningPHISussex, Warren37 min
Jun 22, 5:11 PM EDTTornado WarningPHIHunterdon, Morris, Sussex, Warren34 min
Jun 22, 5:31 PM EDTTornado WarningPHIMonmouth, Ocean29 min
Jun 22, 5:43 PM EDTSevere Thunderstorm WarningPHIMorris, Somerset48 min
Jun 21, 9:37 PM EDTAreal Flood AdvisoryPHIMonroe116 min
Jun 22, 2:15 AM EDTSpecial Weather StatementPHIBerks, Chester, Delaware60 min
Jun 22, 2:57 AM EDTSpecial Weather StatementPHIDelaware63 min
Jun 22, 3:05 AM EDTAreal Flood AdvisoryPHIChester, Delaware115 min
Jun 22, 4:13 AM EDTSpecial Weather StatementPHICarbon92 min
Jun 22, 6:32 AM EDTSpecial Weather StatementPHIDelaware, Philadelphia58 min
Jun 22, 8:00 AM EDTSpecial Weather StatementPHIDelaware, Philadelphia60 min
Jun 22, 2:53 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery, Philadelphia67 min
Jun 21, 11:57 PM EDTSpecial Weather StatementPHIKent, Queen Anne's63 min
Jun 22, 12:40 AM EDTSpecial Weather StatementPHICaroline65 min
Jun 22, 12:55 AM EDTSpecial Weather StatementPHICecil65 min
Jun 22, 1:05 AM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot55 min
Jun 22, 1:29 AM EDTSpecial Weather StatementPHICecil61 min
Jun 22, 1:47 AM EDTAreal Flood AdvisoryPHICaroline, Talbot105 min
Jun 22, 2:02 AM EDTSpecial Weather StatementPHICaroline58 min
Jun 22, 1:43 AM EDTSpecial Weather StatementPHIKent62 min
Jun 22, 2:31 AM EDTAreal Flood AdvisoryPHISussex119 min
Jun 22, 12:18 PM EDTSpecial Weather StatementPHISussex57 min

Nearby

Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.